Discussions that mention norvasc

High & Low Blood Pressure board


I have been on Norvasc for a number of years, and it seemed to be working for me. Didn't notice any side effects. About a month and a half ago, my blood pressure started to increase, and I mentioned this to my Dr. He changed me to Dynacirc capsules. Took them for about two weeks and didn't notice any improving of BP, so I mentioned it again the my Dr. He said that I had to give the new med time to work. Seemed like a reasonable explanation to me, so I continued on Dynacirc. Soon I started to be really sleepy during the daytime, and began to have noticeable joint pain in both knees and shoulders, and also muscle pain from below my right shoulder blade to my right hip. Since the only thing that had changed was the switch to Dynacirc, I decided to go back to my Norvasc. Within about 6-8 hours my joint and muscle pain disappeared, but my blood pressure was high and erratic. Figured the BP was due to switching back to the Norvasc. Continued with Norvasc, but soon the joint pain came back. I decided that I would try no BP med for awhile to see what would occur. Haven't taken any for about the last five days. No appreciable joint pain, but my BP is higher and more volatile than I've ever seen. Taking BP reading from a grocery store machine 6 time a day, and have averaged 157/92 which is much higher than I'm used to. If this doesn't get any better in the next two days, I will restart the Norvasc at 5 mg, or 1/2 of the original 10 mg dose I was taking once a day.

Since I didn't have any pain while taking Norvasc before the change to Dynacirc, it looks like the switch to the Dynacirc, that didn't do anything good for my BP, sensitized my body to whatever is in the Calcium Channel Blocker meds that cause the side effect of Joint and muscular pain. Anybody familiar with what the chemical is in these meds that causes the joint and muscular pain, or why it occurs? Has anyone had a similar experience with their BP meds, especially with the Norvasc and Dynacirc?
I have tried a few other BP meds and Norvasc is the only one that seems side effect free. My BP with Norvasc runs around 157/79 and this is good for me.
Thanks for your response, Kaco.

From reading other messages on the board, it does seem as though the other meds also have side effects that I'd like to do without. That's why I'm going to continue with the Norvasc if my BP doesn't stabilize in the next two days.

My blood pressure while taking Norvasc, 10 mg/day, without any exercise was running around 135/72. I used to walk about 7 miles a day until I injured my right knee(just wore it out according to the Dr.), and my BP was running around 115/60.
richie,

Joint pains happen as we get older...that's just the way it is; I get LOTS of them.
Usually they must just be borne stoically and USUALLY not used as a basis for switching meds especially if one is a runner with an injured knee. I am a weightlifter in my "delocate years" and if I switched drugs every tiome I rehurt my rotor cuff, had achey wrists (from bench pressing), knee pain from ripped up cartilege (skiing and gymnastics,) or back pain from a broken vertebra, I'd be changing meds every week.

I took Norvasc for a month and truly HATED it but not for joint paints, it made me very nervous and wired.

Since you took Norvasc for a long time without joint pains and switched to Dynacirc and GOT pain but the switched back to Norvasc and ALSO got pain, I think the Norvasc/pain connection isn't real.

With ZERO drugs, if you get an average of 157/92 at the drugstore, you MIGHT not be hypertensive. Buy a tester an test AT HOME for a month without drugs. If you get a 139/89 average, then you can leave the drugs at home.

Your doctor's goals are wrong. A COMPETENT doctor does not FIRST prescribe a non-generic pricey calcium Pfizer channel blocker for hypertension and then replace it with ANOTHER expensive Sandoz CCB that costs far more (like $4 a day:dizzy: :dizzy: )

I would find another doctor...he is not competently treating your blood pressure, just his wallet. It is inappropriate to prescribe a calcium channel blocker as the primary antihypertensive.

How about telling this GREEDY man that you want to be on GENERIC antihypertensives...it would be curious to guage his reaction to this "heresy.":jester:
Maybe he's have to report you to Pfizer and Sandoz as "suspicious" or worse UnAmericun!
Thanks for your response, Lenin.

You wrote:
"Joint pains happen as we get older...that's just the way it is; I get LOTS of them.
Usually they must just be borne stoically and USUALLY not used as a basis for switching meds especially if one is a runner with an injured knee. I am a weightlifter in my "delocate years" and if I switched drugs every tiome I rehurt my rotor cuff, had achey wrists (from bench pressing), knee pain from ripped up cartilege (skiing and gymnastics,) or back pain from a broken vertebra, I'd be changing meds every week."

I can appreciate your suggestion, since I, too, am in my "delicate" years. What I apparently wasn't clear on is that I had stopped all exercise about 5 months ago, and wasn't exercising at all during my experience with Dynacirc. That change in meds was the only thing that had changed for me.


"Since you took Norvasc for a long time without joint pains and switched to Dynacirc and GOT pain but the switched back to Norvasc and ALSO got pain, I think the Norvasc/pain connection isn't real."

I didn't consider that. It's possible. I've been off all meds for about 4 days now and watching my BP. And the joint pains have almost disappeared. The only mild pain that I have now in in my right sholder. All of the other locations have gone.

"With ZERO drugs, if you get an average of 157/92 at the drugstore, you MIGHT not be hypertensive. Buy a tester an test AT HOME for a month without drugs. If you get a 139/89 average, then you can leave the drugs at home."

I'm beginning to conclude that also. I was using the store monitors just as a guage while I was exercising, 7 mile a day walks. BP was very low, 110/60 and steady. Then just before switching to Dynacirc after stopping my daily walks due to my knee injury, BP rose to around 150/85. Since the switching of meds, the BP got erratic. Had one reading where the dyastolic low pressure read 115. Really shocked me. However, without any meds at all, seems like my BP is beginning to stabilize at around the average 157/92 or lower.

"Your doctor's goals are wrong. A COMPETENT doctor does not FIRST prescribe a non-generic pricey calcium Pfizer channel blocker for hypertension and then replace it with ANOTHER expensive Sandoz CCB that costs far more (like $4 a day )

I would find another doctor...he is not competently treating your blood pressure, just his wallet. It is inappropriate to prescribe a calcium channel blocker as the primary antihypertensive."

Hmm. Never thought of that. But you may be right, since the doctors would be out of business if they didn't prescribe meds, or actually cured people. Anyway, I'm having to look for a new doctor now, because my doctor has moved his practice out of state to be with his family.


Since you do a lot of lifting, and have had joint pain, what are yout thoughts regarding continuing to exercise? I have been a little afraid of resuming my long walks because of the potential of destroying the knee cartilage further. In your estimation, would continued exercise destroy or strengthen the knee joint cartilage?
Hi,

I am a 59 year old female, and have taken Norvasc for that past 4 years, with no bad side effects. This might be an option for you to discuss with your doctor. I take 5 mg. in the morning and 5 mg. before bedtime for the past 4 years. Seems to work fine for me, although I also take an ace inhibitor and beta blocker.

My pressure runs 118-125/76-82 at any given time. I originally had extrememly high pressure but thank God it's okay now.

Hope this helps!